Alert archive / Maine / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 13, 2005, 6:54 PM EDT for Aroostook County, Maine. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2005, 6:54 PM EDT (22:54 UTC)
- Expired
- Jun 13, 2005, 7:20 PM EDT
- In force
- 26 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 24 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 10.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCAR 132254 SVRCAR MEC003-132330- /O.NEW.KCAR.SV.W.0002.050613T2254Z-050613T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 654 PM EDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE THIS INCLUDES THE CITY OF HOULTON * UNTIL 730 PM EDT * AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTHEAST OF SMYRNA MILLS...OR ABOUT 14 MILES NORTHWEST OF HOULTON...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOULTON BY 720 PM EDT HODGDON BY 725 PM EDT LAT...LON 4644 6793 4628 6830 4591 6804 4605 6760 $$ WALLINGFORD
1 follow-up statement
000 WWUS51 KCAR 132320 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 719 PM EDT MON JUN 13 2005 MEC003-132329- /O.CAN.KCAR.SV.W.0002.000000T0000Z-050613T2330Z/ AROOSTOOK ME- 719 PM EDT MON JUN 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL AROOSTOOK COUNTY IS CANCELLED... DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED. LAT...LON 4644 6793 4628 6830 4591 6804 4605 6760 $$ WALLINGFORD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:53 PM EDT, 5 hours 1 minute earlier.
Area forecast discussion, Jun 13, 1:53 PM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 153 PM EDT MON JUN 13 2005 .SYNOPSIS...A COLD FRONT ACROSS NORTHERN MAINE WILL SLOWLY SLIDE SOUTHWARD WITH SHOWERS AND THUNDERSTORMS THIS EVENING. THE FRONT WILL STALL SOUTH OF THE AREA TUESDAY AS LOW PRESSURE TRACKS ALONG THE FRONT BRINGING RAIN TO THE REGION. ANOTHER LOW WILL APPROACH WEDNESDAY INTO THURSDAY WITH MORE RAIN. && .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... WILL BE WATCHING SHOWERS AND THUNDERSTORMS DEVELOPING IN OUR WARM AND HUMID AIRMASS THIS EVENING. SOME OF THE THUNDERSTORMS MAY CONTAIN FREQUENT LIGHTNING AND VERY HEAVY DOWNPOURS...BUT WIND AND TEMPERATURE PROFILES DONT FAVOR SIG HAIL OR HIGH WINDS. BACK DOOR MARITIMES COLD FRONT WILL SLOWLY SLIDE SOUTH THROUGH THE REGION TONIGHT. CONVERGENCE AND UNDERCUTTING WITH THE FRONT MAY ENHANCE THE SHOWERS. MEANWHILE...THE REMNANTS OF TROPICAL STORM ARLENE WILL BE TRACKING EAST FROM THE EASTERN GREAT LAKES TONIGHT. MODELS DIFFER IN THE LOCATION OF THE FOCUS OF THE RAIN FROM ARLENE WITH THE ETA FURTHER NORTH AND THE GFS DOWNEAST. CURRENTLY PLACING HEAVY RAIN IN THE FCST OVER UPSLOPE AREAS OF WESTERN MOUNTAINS. AIR WILL BE MUCH COOLER TUESDAY TOO AS MARITIME AIR FILTERS IN. ARLENE LEAVES TUE NIGHT THEN SECOND STORM FROM LAKES LOW BEING PHASED IN BY QUEBEC LOW APPROACHES. THIS WILL BRING CONTINUED CLOUDY CONDITIONS WITH ANOTHER ROUND OF RAIN APPROACHING WEDNESDAY. && .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... UNSETTLED WEATHER TO CHARACTERIZE THE FIRST COUPLE DAYS OF THIS PERIOD AS UPPER LOW MOVES FROM THE GREAT LAKES...EAST THROUGH THE GULF OF MAINE. THIS INDUCES SURFACE LOW WHICH WILL SPREAD CONSIDERABLE MOISTURE/SHOWERS OVER THE FORECAST AREA INTO SAT. SHOULD SEE SOME IMPROVEMENT FORM N TO S BEGINNING SAT AS LOW MOVES OFF THE E AND HIGH PRESSURE BUILDS SE ACROSS THE REGION. USED HPC DATA TO INITIALIZE GRIDS WHICH WERE PATTERNED CLOSELY TO 00Z GFS LONG RANGE. MADE ONLY MINOR ADJUSTMENTS TO POPS OVER THE WEEKEND. TEMPERATURES WILL BEGIN MUCH BELOW NORMAL AND WARM TO NEAR NORMAL BY END OF PERIOD. && .AVIATION...EXPECT VFR CIGS THIS EVENING...OCCASIONALLY LOWERING TO IFR IN SHOWERS AND THUNDERSTORMS. HEAVY DOWNPOURS ARE POSSIBLE AT ANYTIME. EXPECT IFR CIGS LATER TONIGHT INTO TUESDAY IN LOW CLOUDS AND PERIODS OF RAIN. && .MARINE...LIGHT SOUTH WINDS BECOMING EAST AND INCREASING TO 15 KT TONIGHT AS MARITIMES COOL FRONT APPROACHES. WATCH FOR AREAS OF FOG IN HUMID AIR OVERNIGHT. WINDS WILL BE EAST TO NORTHEAST AT 10 TO 15 KT TUE INTO WED WITH MOSTLY CLOUDY SKIES AND RAIN EXPECTED. SEAS BUILD TO SMALL CRAFT RANGE WED INTO THU DUE TO PERSISTENT SE FETCH WHICH WILL PRODCUE A DECENT SWELL. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && SHORT TERM/MARINE...BLOOMER LONG TERM/MARINE...GABRIC AVIATION...SMF
Hazardous weather outlook, Jun 13, 4:55 AM EDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 455 AM EDT MON JUN 13 2005 ANZ050-MEZ001>006-010-011-015>017-029>032-140900- CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME- COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME- NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME- NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME- SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME- INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR... BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...BUCKSPORT... CALAIS...CARIBOU...CHERRYFIELD...CLAYTON LAKE...DAAQUAM...DANFORTH... DEBOULLIE MOUNTAIN...DEXTER...DOVER-FOXCROFT...EAGLE LAKE... EASTPORT...ELLSWORTH...FORT FAIRFIELD...FORT KENT...GREENVILLE... GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...LUBEC... MACHIAS...MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT... OLD TOWN...PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS... SAINT PAMPHILE...VAN BUREN AND VANCEBORO 455 AM EDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE... AREAS OF FOG WILL REDUCE VISIBILITY ACROSS NORTHERN AND NORTH CENTRAL MAINE EARLY THIS MORNING. SOME OF THE FOG WILL BE LOCALLY DENSE WITH VISIBILITY REDUCED TO AT OR BELOW A QUARTER OF A MILE AT TIMES. CONDITIONS ARE EXPECTED TO IMPROVE BY 8 AM. ALSO SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS NORTHERN AND EASTERN MAINE THIS AFTERNOON. AT THIS TIME...ANY THUNDERSTORM THAT DEVELOPS IS NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FITZSIMMONS
In the hours before
Special weather statement, Jun 13, 1:44 PM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
144 PM EDT MON JUN 13 2005
MEZ001-002-005-006-011-032-131845-
AROOSTOOK...PENOBSCOT AND WASHINGTON COUNTIES...
144 PM EDT MON JUN 13 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...PENOBSCOT AND
WASHINGTON COUNTIES...
AT 142 PM EDT...DOPPLER WEATHER RADAR INDICATED SCATTERED
THUNDERSTORMS DEVELOPING OVER EASTERN MAINE. SOME OF THE STORMS MAY
PRODUCE SMALL HAIL AND GUSTY WINDS. THE STORMS WERE MOVING SOUTHEAST
AT 20 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 245 PM EDT INCLUDE...
EASTON... MARS HILL... STOCKHOLM...
SMYRNA... ISLAND FALLS... SHERMAN...
BRIDGEWATER... HOULTON... HODGDON...
THE STORMS HAVE THE POTENTIAL TO PRODUCE...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4731 6862 4548 6862 4549 6726 4730 6720
GABRICSpecial weather statement, Jun 13, 2:46 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
246 PM EDT MON JUN 13 2005
MEZ001-002-004>006-011-015>017-029-030-032-131945-
AROOSTOOK...PENOBSCOT...WASHINGTON...HANCOCK AND PISCATAQUIS
COUNTIES...
246 PM EDT MON JUN 13 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...PENOBSCOT...
WASHINGTON...HANCOCK AND PISCATAQUIS COUNTIES...
AT 242 PM EDT...DOPPLER WEATHER RADAR INDICATED AN AREA OF
THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS...OVER EASTERN MAINE.
THE INDIVIDUAL STORMS ARE MOVING EAST AT 15 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 345 PM EDT INCLUDE...
CARIBOU... PRESQUE ISLE... MACHIAS...
SPRINGFIELD... ISLAND FALLS... MASARDIS...
BAR HARBOR... ASHLAND... SMYRNA MILLS...
WYTOPITLOCK... MAPLETON... DEBLOIS...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4729 6908 4418 6843 4448 6693 4732 6782
MARK FLECHTNERSpecial weather statement, Jun 13, 5:37 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
537 PM EDT MON JUN 13 2005
MEZ001-002-132230-
AROOSTOOK COUNTY...
537 PM EDT MON JUN 13 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 532 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 6 MILES NORTHEAST OF
PORTAGE TO 18 MILES WEST OF RUSSEL CROSSING. THE LINE WAS MOVING
SOUTH AT 20 MPH.
LOCATIONS NOW IN THE PATH OF THIS LINE INCLUDE...
WASHBURN...PORTAGE AT 540 PM EDT
MAPLETON...RUSSEL CROSSING AT 555 PM EDT
PRESQUE ISLE AT 600 PM EDT
EASTON...ASHLAND AT 605 PM EDT
MARS HILL...MASARDIS AT 625 PM EDT
OXBOW AT 630 PM EDT
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4700 6824 4678 6923 4641 6876 4641 6781
4674 6780
WALLINGFORDSpecial weather statement, Jun 13, 6:33 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
633 PM EDT MON JUN 13 2005
MEZ002-006-132330-
AROOSTOOK COUNTY...
633 PM EDT MON JUN 13 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 628 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM MARS HILL TO 11
MILES NORTHWEST OF OXBOW. THE LINE WAS MOVING SOUTHEAST AT 20 MPH.
LOCATIONS NOW IN THE PATH OF THIS LINE INCLUDE...
OXBOW AT 655 PM EDT
BRIDGEWATER AT 700 PM EDT
MONITCELLO AT 715 PM EDT
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4656 6768 4659 6879 4621 6844 4619 6705
WALLINGFORDThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:44 PM EDT | Special Weather Statement | CAR | Aroostook | 61 min |
| Jun 13, 2:46 PM EDT | Special Weather Statement | CAR | Aroostook, Hancock, Penobscot, Washington | 59 min |
| Jun 13, 5:37 PM EDT | Special Weather Statement | CAR | Aroostook | 53 min |
| Jun 13, 6:33 PM EDT | Special Weather Statement | CAR | 57 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.